MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231810
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A non-conformance search was performed for this part-lot combination and no non-conformances were identified.It is mentioned in the event description that the patient had hard bone quality.Hence , one of the possibilities of the reported complaint could be that the surgeon applied too much pressure during insertion causing the device to crack.However, we do not have the physical device available to confirm the complaint.No further information regarding the technique or instruments used has been provided to determine a definite root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the sales rep's 8x23mm milagro interference screw cracked while inserting into the patient.The sales rep stated that there was a linear crack on the face of the screw.The screw was backed out of the patient with a driver with no debris left behind.The sales rep stated that the patient had hard bone quality.The case was completed with another like-implant with no patient harm or delay.There is no need for surgical intervention.The device was discarded by the customer.

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8345097
Report Number1221934-2019-56419
Device Sequence Number1734041
Product Code MAI
UDI-Device Identifier10886705010776
UDI-Public10886705010776
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number231810
Device Lot NumberL553172
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/15/2019
Patient Sequence Number1